Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 145, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 12, 2023, 5:20 PM EDT for 4 counties in Ohio. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2023, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 12, 2023, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Holmes County, OH, Richland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 82 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 5:52 PM EDT | TSTM WND DMG | 2 E Perrysville, OH | A few roads closed between Perrysville and Loudonville due to downed trees and wires. Time estimated via radar. |
| Aug 12, 6:18 PM EDT | TSTM WND DMG | 2 Ese Loudonville, OH | Tree downed across Ohio Route 39. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 12:50 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143
WUUS51 KCLE 122120
SVRCLE
OHC005-075-139-169-122215-
/O.NEW.KCLE.SV.W.0145.230812T2120Z-230812T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
520 PM EDT Sat Aug 12 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Richland County in north central Ohio...
Ashland County in north central Ohio...
Wayne County in northeastern Ohio...
Holmes County in northeastern Ohio...
* Until 615 PM EDT.
* At 520 PM EDT, severe thunderstorms were located along a line
extending from Polk to Ashland to near Lexington, moving southeast
at 60 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mansfield, Wooster, Ashland, Millersburg, Orrville, Berlin,
Rittman, Ontario, Lexington, Walnut Creek, Doylestown, Loudonville,
Creston, Bellville, Dalton, Shreve, West Salem, Killbuck,
Hayesville and Holmesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
&&
LAT...LON 4045 8218 4057 8218 4055 8245 4066 8263
4071 8263 4071 8267 4092 8240 4103 8221
4103 8217 4099 8217 4098 8165 4064 8165
4063 8167 4044 8167
TIME...MOT...LOC 2120Z 304DEG 51KT 4097 8222 4088 8232 4071 8254
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas3 follow-up statements
286
WWUS51 KCLE 122144
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
544 PM EDT Sat Aug 12 2023
OHC005-075-139-169-122215-
/O.CON.KCLE.SV.W.0145.000000T0000Z-230812T2215Z/
Richland OH-Ashland OH-Wayne OH-Holmes OH-
544 PM EDT Sat Aug 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN RICHLAND...SOUTHERN ASHLAND...WAYNE AND HOLMES
COUNTIES...
At 544 PM EDT, severe thunderstorms were located along a line
extending from Creston to near Wooster to 7 miles northwest of
Loudonville, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Wooster, Millersburg, Orrville, Berlin, Rittman,
Lexington, Walnut Creek, Doylestown, Loudonville, Creston, Dalton,
Shreve, Killbuck, Hayesville, Holmesville, Glenmont, Mount Eaton,
Nashville and Winesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 8205 4051 8218 4057 8218 4056 8228
4069 8255 4094 8212 4099 8203 4098 8165
4064 8165 4063 8167 4044 8167
TIME...MOT...LOC 2144Z 292DEG 41KT 4097 8189 4087 8201 4068 8236
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas837
WWUS51 KCLE 122155
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
555 PM EDT Sat Aug 12 2023
OHC139-122204-
/O.CAN.KCLE.SV.W.0145.000000T0000Z-230812T2215Z/
Richland OH-
555 PM EDT Sat Aug 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHLAND COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
LAT...LON 4045 8206 4051 8218 4057 8218 4056 8229
4060 8235 4070 8234 4099 8185 4098 8165
4064 8165 4063 8167 4044 8167
TIME...MOT...LOC 2154Z 296DEG 35KT 4097 8175 4083 8193 4064 8228
$$
OHC005-075-169-122215-
/O.CON.KCLE.SV.W.0145.000000T0000Z-230812T2215Z/
Ashland OH-Wayne OH-Holmes OH-
555 PM EDT Sat Aug 12 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHEASTERN ASHLAND...WAYNE AND HOLMES COUNTIES...
At 554 PM EDT, severe thunderstorms were located along a line
extending from Rittman to Wooster to near Loudonville, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Wooster, Millersburg, Orrville, Berlin, Rittman, Walnut Creek,
Doylestown, Loudonville, Creston, Dalton, Shreve, Killbuck,
Holmesville, Glenmont, Mount Eaton, Nashville, Winesburg,
Farmerstown, Smithville and Apple Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4045 8206 4051 8218 4057 8218 4056 8229
4060 8235 4070 8234 4099 8185 4098 8165
4064 8165 4063 8167 4044 8167
TIME...MOT...LOC 2154Z 296DEG 35KT 4097 8175 4083 8193 4064 8228
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Garuckas709
WWUS51 KCLE 122215
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
615 PM EDT Sat Aug 12 2023
OHC005-075-169-122224-
/O.EXP.KCLE.SV.W.0145.000000T0000Z-230812T2215Z/
Ashland OH-Wayne OH-Holmes OH-
615 PM EDT Sat Aug 12 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND...WAYNE
AND HOLMES COUNTIES WILL EXPIRE AT 615 PM EDT...
Storms over Ashland and Wayne Counties have weakened below severe
limits and no longer pose an immediate risk to life and property.
A new Severe Thunderstorm Warning remains in effect for Holmes
County until 700 PM.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
LAT...LON 4045 8206 4051 8218 4057 8218 4056 8229
4060 8235 4070 8234 4099 8185 4098 8165
4064 8165 4063 8167 4044 8167
TIME...MOT...LOC 2214Z 304DEG 51KT 4082 8146 4068 8164 4049 8199
$$
SullivanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:22 PM EDT, 58 minutes earlier.
Area forecast discussion, Aug 12, 4:22 PM EDT, 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 422 PM EDT Sat Aug 12 2023 .SYNOPSIS... A cold front will move southeast across the area tonight before stalling across the Ohio Valley through Sunday. A low pressure system will influence the area Monday into Tuesday and high pressure should return by midweek. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Severe weather is ongoing across the CWA this afternoon. Damaging wind gusts, large hail, and rotation/tornadoes are still the primary threats thanks to an unstable air mass and favorable wind shear and helicity parameters. Localized flooding due to torrential rain rates in locations that received heavy rain Friday evening remains possible into this evening. The cold front is starting to move southeast into NW OH this afternoon and expect the severe weather threat to gradually diminish from northwest to southeast this evening, so expect the ongoing Tornado Watch to gradually expire from the northwest through this evening. Convection should exit the CWA by mid evening with scattered light showers possibly continuing in southeastern areas into tonight. Patchy fog could develop in locations that received heavy rain if winds manage to relax late tonight into early Sunday morning, but otherwise expect generally quiet weather later tonight through at least Sunday evening as the cold front stalls over the Ohio Valley. A warm front may attempt to lift north into the CWA towards the end of the period and enhanced isentropic lift may allow a few showers to sneak into southeastern zones late Sunday night, but overall rain chances are low at this time. Temperatures will fall into the lower 60s tonight with highs climbing into the low to mid 80s Sunday afternoon. Warm air advection will produce overnight lows in the low to mid 60s Sunday night. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... An unseasonably strong, Fall-like storm system still looks to impact the region early next week. A deep mid/upper trough and associated closed low will dive into the Upper Midwest by Monday morning, swinging across the central and southern Great Lakes Monday night and Tuesday before deamplifying and ejecting across New England Tuesday night. A 90+ knot H3 jet streak rounding the base of the trough will result in strong upper divergence allowing for a deepening surface low tracking from the Mid Mississippi Valley Monday morning east-northeastward across Lake Erie Monday night into Tuesday morning then weakening and lifting through New England by Tuesday night as the parent trough deamplifies. The deterministic ECMWF, GFS, and Canadian as well as the NAM are all in general agreement on this scenario but still have some slight differences with the track of the surface low, with the GFS being the most amplified with the mid/upper trough resulting in a farther north low track. All of the forcing and strong moisture transport will definitely lead to widespread showers and thunderstorms Monday and Monday night, but the severe weather potential depends on the exact track of the low. The GFS would pull the warm sector and associated instability up to Lake Erie Monday afternoon and evening ahead of the cold front, whereas the other guidance would likely keep most of the instability south of the region due to a farther south low track giving us more of a mix of stratiform rain and embedded thunder. As mentioned above, strong moisture advection and isentropic ascent as the warm front lifts NE Monday and the increasing upper dynamics will result in widespread showers and thunderstorms during the day followed by another round with the cold front Monday night, but the severe threat is quite conditional and uncertain. Cannot rule out a few isolated severe storms regardless given the dynamics. PWATS will approach 1.75 inches late Monday and Monday night which is around the 90th percentile of climatology for August 14 and 15, and this will lead to periods of heavy rainfall as well. As the system pivots toward the eastern Great Lakes and New England Tuesday, a surface trough will trail across the region in the wake of the cold front, and this combined with the deep mid/upper trough axis overhead and associated closed low just north of the region will continue to spin deep moisture across the region. Kept chance PoPs in most areas Tuesday, with the highest across NE Ohio and NW PA where cold air advection and NW flow across the 75F Lake Erie will result in lake enhancement in the favored upslope areas. Broad surface high pressure building from the Plains and Mississippi Valley into the Ohio Valley Tuesday night will allow all areas to dry out, and this clearing combined with continued mid/upper troughing across the Great Lakes and NE US will lead to a cool, crisp night. Highs in the upper 70s to around 80 Monday will cool into the low/mid 70s Tuesday. Lows Monday night will be in the low 60s, falling into the mid/upper 50s Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Quiet weather is expected for the mid to late week period as broad surface high pressure remains over the Ohio Valley Wednesday, shifting into the Mid Atlantic and NE US Wednesday night and Thursday. Mid/upper heights will also rise across the central and eastern CONUS as shortwave ridging builds ahead of a shortwave trough diving into the Upper Midwest by Thursday. This will set up increasing southerly flow with a warming trend for the late week period. Highs in the upper 70s/low 80s Wednesday will warm into the low 80s Thursday. The aforementioned mid/upper shortwave trough will swing across the Great Lakes Thursday night into Friday with an associated cold front crossing the region. Guidance differs on timing and strength of this system which affects the moisture return, so at this point, just have chance PoPs for showers/storms late Thursday into Friday. High pressure will return by Saturday. Temperatures will cool into the upper 70s Friday with highs returning to 80s Saturday. && .AVIATION /18Z Saturday THROUGH Thursday/... Strong to severe storms are progressing east across the area. Expect a period of non-VFR visibilities within thunderstorms with variable winds with gusts to 30 to 40+ knots possible within more intense storms. Generally expect VFR outside of storms this afternoon into this evening. Most of the stronger convection should exit to the east by early to mid evening. Patchy fog may develop at terminals that receive heavy rain today early Sunday morning, which could result in MVFR/IFR visibilities. Outside of thunderstorms, expect southwest winds 12 to 16 knots with gusts to 20 to 25 knots. Winds should become west/northwest and relax below 10 knots tonight into Sunday. Outlook...Non-VFR likely on Monday in showers and thunderstorms. Non-VFR may persist into Tuesday, especially across Northeast Ohio and Northwest Pennsylvania. && .MARINE... Southwest winds 10 to 15 knots this afternoon will shift to the northwest behind a cold front this evening into Sunday. East/northeast flow with wind speeds of 10 to 15 knots develops on Monday with flow quickly turning to the northwest and increasing to 15 to 25 knots Monday night into Tuesday. Headlines will likely be needed on the lake during this time, possibly lasting into early Tuesday night. Winds decrease below 10 knots and become southwesterly Wednesday, but wind speeds may increase to around 20 knots as warm air advection deepens on Thursday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Maines SHORT TERM...Garuckas LONG TERM...Garuckas AVIATION...Maines MARINE...Maines
Hazardous weather outlook, Aug 12, 3:48 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 PM EDT Sat Aug 12 2023 LEZ144>149-OHZ008>014-017>023-027>033-036>038-047-089-PAZ001>003- 132000- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-Sandusky-Erie- Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron- Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie- 348 PM EDT Sat Aug 12 2023 ...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-164>169-132000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 348 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible early this evening. Damaging winds and large hail are the main weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142-143-162-163-OHZ003-006-007-132000- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border-Lucas-Wood-Ottawa- 348 PM EDT Sat Aug 12 2023 This Hazardous Weather Outlook is for Lake Erie and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 12, 3:15 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
315 PM EDT Sat Aug 12 2023
OHZ010-019-122000-
Huron OH-Lorain OH-
315 PM EDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of northeastern Huron
and southwestern Lorain Counties through 400 PM EDT...
At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wakeman, or 8 miles east of Norwalk, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Grafton, Wellington, Wakeman, Oberlin, Lagrange, Penfield,
Pittsfield, Kipton and Rochester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northeastern Ohio.
&&
LAT...LON 4117 8254 4125 8255 4129 8206 4114 8208
4114 8217 4110 8217
TIME...MOT...LOC 1914Z 256DEG 28KT 4121 8245
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanSpecial weather statement, Aug 12, 3:17 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
317 PM EDT Sat Aug 12 2023
OHZ020-021-122000-
Summit OH-Medina OH-
317 PM EDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of southeastern Medina
and southern Summit Counties through 400 PM EDT...
At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chippewa Lake, or near Medina, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Akron, Medina, Cuyahoga Falls, Kent, Barberton, Green, Hudson,
Wadsworth, Tallmadge, Rittman, Mogadore, Creston, Chippewa Lake,
Stow, Norton, Fairlawn, Munroe Falls, Lakemore, Silver Lake and
Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
&&
LAT...LON 4099 8165 4099 8192 4115 8194 4123 8139
4099 8139 4099 8142 4097 8142 4097 8165
TIME...MOT...LOC 1917Z 264DEG 25KT 4107 8183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SullivanLocal storm report, Aug 12, 3:36 PM EDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
336 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM Tstm Wnd Dmg 4 NNE La Rue 40.63N 83.36W
08/12/2023 Marion OH Public
Storm Spotter reported damage to a barn,
tree down, and debris scattered in field.
Possible tornado may have caused the damage.
&&
FZSpecial weather statement, Aug 12, 4:42 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
442 PM EDT Sat Aug 12 2023
OHZ023-122115-
Trumbull OH-
442 PM EDT Sat Aug 12 2023
...A strong thunderstorm will impact portions of northern Trumbull
County through 515 PM EDT...
At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bristolville, or 11 miles north of Warren, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cortland, Kinsman, North Bloomfield, West Farmington, Bristolville,
Mecca, Johnston and Orangeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM EDT for northeastern
Ohio.
&&
LAT...LON 4136 8098 4150 8094 4150 8052 4128 8052
TIME...MOT...LOC 2042Z 275DEG 44KT 4140 8087
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHLocal storm report, Aug 12, 4:44 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
444 PM EDT Sat Aug 12 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Hail Craig Beach 41.12N 80.99W
08/12/2023 E1.25 inch Mahoning OH Public
picture from social media of half dollar
size hail.
&&
MGSpecial weather statement, Aug 12, 5:01 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
501 PM EDT Sat Aug 12 2023
OHZ027>029-036-037-122200-
Crawford OH-Wyandot OH-Marion OH-Richland OH-Morrow OH-
501 PM EDT Sat Aug 12 2023
...Strong thunderstorms will impact portions of Richland, northern
Marion, Wyandot, northeastern Morrow and Crawford Counties through
600 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Shelby to 6 miles northwest of Bucyrus to
near Dunkirk. Movement was east at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mansfield, Bucyrus, Upper Sandusky, Galion, Shelby, Ontario,
Lexington, Crestline, Plymouth, New Washington, Morral, Chatfield,
Marseilles, Benton, Nevada, Lucas, Wharton, Tiro, North Robinson and
Harpster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM EDT for north central
and northwestern Ohio.
&&
LAT...LON 4086 8349 4100 8272 4099 8242 4082 8242
4081 8239 4067 8237 4066 8342 4070 8344
4071 8349
TIME...MOT...LOC 2101Z 270DEG 39KT 4093 8262 4086 8308 4076 8358
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GaruckasThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:11 PM EDT | Special Weather Statement | CLE | Erie | 49 min |
| Aug 11, 9:29 PM EDT | Special Weather Statement | CLE | Mahoning, Stark | 61 min |
| Aug 11, 10:09 PM EDT | Areal Flood Advisory | CLE | Mahoning, Stark | 3 hr |
| Aug 11, 11:07 PM EDT | Areal Flood Advisory | CLE | Erie | 5 hr |
| Aug 12, 12:22 AM EDT | Areal Flood Advisory | CLE | Lorain, Medina | 3 hr |
| Aug 12, 11:54 AM EDT | Special Weather Statement | CLE | Hancock | 66 min |
| Aug 12, 11:57 AM EDT | Severe Thunderstorm Warning | CLE | Hancock | 48 min |
| Aug 12, 12:22 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 25 min |
| Aug 12, 12:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 46 min |
| Aug 12, 12:32 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Wyandot | 58 min |
| Aug 12, 12:44 PM EDT | Special Weather Statement | CLE | Cuyahoga, Geauga | 46 min |
| Aug 12, 12:50 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Lake | 40 min |
| Aug 12, 12:58 PM EDT | Tornado Warning | CLE | Marion | 32 min |
| Aug 12, 1:02 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Sandusky, Seneca, Wyandot | 43 min |
| Aug 12, 1:23 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 12, 1:23 PM EDT | Tornado Warning | CLE | Marion | 37 min |
| Aug 12, 1:26 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 26 min |
| Aug 12, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 46 min |
| Aug 12, 1:29 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Wyandot | 46 min |
| Aug 12, 1:38 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 12 min |
| Aug 12, 1:39 PM EDT | Flash Flood Warning | CLE | Erie | 5 hr |
| Aug 12, 1:40 PM EDT | Tornado Warning | CLE | Crawford, Marion | 18 min |
| Aug 12, 1:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Lorain, Richland | 48 min |
| Aug 12, 1:57 PM EDT | Special Marine Warning | CLE | 63 min | |
| Aug 12, 1:57 PM EDT | Special Weather Statement | CLE | Hancock, Wyandot | 48 min |
| Aug 12, 2:01 PM EDT | Special Weather Statement | CLE | Seneca | 44 min |
| Aug 12, 2:07 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 53 min |
| Aug 12, 2:10 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Huron, Lorain, Medina | 30 min |
| Aug 12, 2:18 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain, Medina, Wayne | 42 min |
| Aug 12, 2:18 PM EDT | Tornado Warning | CLE | Ashland, Morrow, Richland | 42 min |
| Aug 12, 2:21 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Hancock, Seneca, Wyandot | 39 min |
| Aug 12, 2:40 PM EDT | Tornado Warning | CLE | Ashland, Knox, Richland | 35 min |
| Aug 12, 2:48 PM EDT | Special Marine Warning | CLE | 87 min | |
| Aug 12, 2:52 PM EDT | Special Weather Statement | CLE | Geauga, Lake | 38 min |
| Aug 12, 3:00 PM EDT | Tornado Warning | CLE | Holmes | 45 min |
| Aug 12, 3:02 PM EDT | Special Weather Statement | CLE | Crawford | 43 min |
| Aug 12, 3:04 PM EDT | Special Weather Statement | CLE | Sandusky | 41 min |
| Aug 12, 3:07 PM EDT | Special Weather Statement | CLE | Wayne | 38 min |
| Aug 12, 3:15 PM EDT | Special Weather Statement | CLE | Huron | 45 min |
| Aug 12, 3:17 PM EDT | Special Weather Statement | CLE | Medina, Summit | 43 min |
| Aug 12, 3:32 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 28 min |
| Aug 12, 3:33 PM EDT | Tornado Warning | CLE | Holmes | 42 min |
| Aug 12, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 48 min |
| Aug 12, 3:49 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 41 min |
| Aug 12, 3:59 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lake, Lorain | 3 hr |
| Aug 12, 4:01 PM EDT | Tornado Warning | CLE | Portage | 29 min |
| Aug 12, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 52 min |
| Aug 12, 4:20 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Wayne | 22 min |
| Aug 12, 4:27 PM EDT | Tornado Warning | CLE | Mahoning, Portage | 53 min |
| Aug 12, 4:42 PM EDT | Special Weather Statement | CLE | Trumbull | 33 min |
| Aug 12, 4:49 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 26 min |
| Aug 12, 5:01 PM EDT | Special Weather Statement | CLE | Crawford, Richland, Wyandot | 59 min |
| Aug 12, 5:17 PM EDT | Areal Flood Advisory | CLE | Mahoning | 3 hr |
| Aug 12, 5:26 PM EDT | Special Weather Statement | CLE | Stark | 34 min |
| Aug 12, 5:36 PM EDT | Areal Flood Advisory | CLE | Stark | 3 hr |
| Aug 12, 6:11 PM EDT | Flash Flood Warning | CLE | Holmes | 3 hr |
| Aug 12, 6:13 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 47 min |
| Aug 12, 6:25 PM EDT | Special Weather Statement | CLE | Stark | 50 min |
| Aug 12, 6:34 PM EDT | Flash Flood Warning | CLE | Stark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.